It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chemotherapy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-20-2004, 03:52 AM   #1
Junior Member
(female)
 
Join Date: Jun 2001
Location: Gibsonton, FL USA
Posts: 29
reiki gal HB User
Question Neuropathy caused by chemotherapy

My sister is now suffering from neuropathy - particularly bad in legs - following chemo treatment for small cell lung cancer. It also metastasized to brain & she underwent 14 radiation treatments for that & thank God no further cancer detected at this time...however side effects from chemo are bad. She is close to being wheelchair bound.

Dr.'s told her the neuropathy was caused by one particular type of chemo that was part of her treatment for the lung cancer. Does anyone here know of any treatments or sources I might investigate concerning help for her in this area? Is this "drug induced" neuropathy different from. or treated differently, than neuropathy from other causes?

Any help is greatly welcomed & appreciated.

 
Old 02-20-2004, 12:38 PM   #2
Inactive
 
Join Date: Jul 2003
Location: nj
Posts: 23
Mason HB User
Re: Neuropathy caused by chemotherapy

I saw your question on chemo and neuropathy. Iíve had neuropathy since 96. For the first six years ago it was only numbness through my body, but for the last two years Iíve had numbness and pain. The causes can be found in the different chemo drugs used. Chemo destroys the nerve endings, a side effect of the drugs, If chemo cures the cancer, then what do you say. Now, how will you deal with the side effects? Neurotin, at about 3200 mg seems to be the best for the pain. There are a variety of pain pills out there. What will work for you, no one can say. The drugs will try to convince the brain that you are not in any pain. Finding the one that works, if you can find one, could be a very frustrating ordeal. I would also suggest an antidepressant since constant pain really works on you. Keep your immune system at 100% through a vitamin regiment since the pain will try and bring the body down.
Will the neuropathy go away, youíll have to discuss that with your doctor. Talk to your neurologist ASAP. Good luck.

 
Sponsors Lightbulb
   
Old 05-09-2004, 12:24 PM   #3
Newbie
 
Join Date: May 2004
Location: n richland hills, tx (between ft worth and dallas)
Posts: 3
hangontite2000 HB User
Re: Neuropathy caused by chemotherapy

i too have neuropathy from chemo for breast cancer. chemo caused severe swelling in legs and when that was treated (and it is much better) i was left with severe neuropathy mainly in right foot but also to an extent in the left. right now i'm only taking vicodin round the clock to control the pain and it works very well until i try to lay down to sleep. the pain and numbness in my right foot increases 100% when laying down. i haven't addressed this in depth yet with my oncologist as i'm in the middle of radiation and don't see her till 5/27 so i don't know what will happen from here. i am hoping and praying that this is something that might get better as time passes since finishing chemo. she has told me that it takes 9 months to a year to really feel better from side effects. hopefully this is one that will improve as it is enough to drive a person crazy literally

 
Old 05-24-2004, 01:06 AM   #4
Senior Veteran
(male)
 
Join Date: May 2004
Posts: 1,069
NHone HB User
Re: Neuropathy caused by chemotherapy

I think (know) she has drug induced neuropathy. I bet she is low on a lot of vitamins in her body. You need to have an intracellular vitamin test done.. Try Spectracell in Houston. Medicare or insurance will cover it. Magnesium is particularly important. I bet the heavy metals in the chemo drugs were the problem. Her mangesium is probably low now. Magnesium is vital for her health. My mother WAS in wheelchair, now she is using a walker, and able to move more freely every day. Her problem? She was low in magnesium. You CANNOT test magnesium by a serum test. Less than 3% of the body's magnesium is in the serum (blood). You have to have an intracellular test. Have all of the test done that spectracell offers. Mother's life has changed for the better now, and not because of her doctors. They thought the test were a waste of money. I guess it depends on who is looking at it. I prefer that she not be in a wheelchair, if not entirely necessary. Guess her under-educated doctors thought otherwise. I'm starting to think that doctors malpractice premiums might really be too low.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
lumbosacral plexus or proximal neuropathy tnquilter Neuropathy 2 02-07-2009 04:28 AM
Dad's neuropathy not going away after chemo for colon cancer! Advice? sadiegirl Cancer: Colon 9 02-09-2008 07:05 AM
Hi, I'm New & Have Neuropathy, among other things.. GramAww Neuropathy 7 01-31-2008 10:49 PM
neurontin for neuropathy--anyone use this? backslide05 Cancer: Colon 1 01-30-2008 09:36 AM
Difference between neuropathy and RSD ? Too Sweet 74 Reflex Sympathetic Dystrophy (RSD) (CRPS) 17 01-24-2007 11:05 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



wolfman54 (7), CancerDad (1), VPatient (1), Jim7790 (1), SamQKitty (1), rudiraven (1), pinkmada (1), renko (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:46 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!